Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 62, NWS Atlanta, GA

February 21, 2005Troup County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 21, 2005, 10:44 PM EST for Troup County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 21, 2005, 10:44 PM EST (03:44 UTC)
Expired
Feb 21, 2005, 11:30 PM EST
In force
46 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Troup County, GA

The radar

The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 10:40 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2005-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 904 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2005-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
904 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.9
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 220344
SVRFFC
GAC285-220430-
/O.NEW.KFFC.SV.W.0062.050222T0344Z-050222T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 PM EST MON FEB 21 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TROUP COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 1130 PM EST

* AT 1040 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES SOUTHWEST OF LA GRANGE...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MOUNTVILLE...LONG CANE AND ABBOTTSFORD.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3307 8521 3288 8517 3284 8489 3304 8488

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 5:30 PM EST, 5 hours 14 minutes earlier.

Area forecast discussion, Feb 21, 5:30 PM EST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EST MON FEB 21 2005

.SHORT TERM...
SHOWERS AND THUNDERSTORMS RACING ACROSS NORTH AND PORTIONS OF EASTERN
GEORGIA THIS AFTERNOON. SOME STORMS PRODUCING GUSTY WINDS AND
VARYING SIZES OF HAIL. THESE STORMS AHEAD OF A FRONTAL BOUNDARY
PUSHING ACROSS EASTERN TENNESSEE - NORTHERN ALABAMA. MODELS SIMILAR
WITH BOUNDARY PUSHING INTO NORTH GEORGIA TONIGHT...MEANDERING JUST
SOUTH OF AN ATLANTA TO ATHENS LINE TUESDAY BEFORE SLIPPING INTO
CENTRAL/SOUTH GEORGIA TUESDAY NIGHT. MODELS SIMILAR WITH HOLDING
DEEPER MOISTURE OVER SOUTH GEORGIA TUESDAY INTO WEDNESDAY WITH
CENTRAL SECTS ON THE NORTHERN END...AND WILL HOLD ON TO PREVIOUS
FORECAST TREND WITH KEEPING MUCH OF NORTH GEORGIA DRY. WEDNESDAY
NIGHT INTO THURSDAY...MODELS APPEAR TO DEVELOP ANOTHER WAVE ON OLD
BOUNDARY MEANDERING NEAR GA-FL BORDER WITH DEEP MOISTURE SPREADING
BACK ACROSS THE COUNTY WARNING AREA. WILL KEEP POPS LOW BUT WILL
INTRODUCE PRECIP BACK ACROSS THE ENTIRE COUNTY WARNING AREA BY
THURSDAY.

.LONG RANGE...
LATEST RUN OF MODELS SHOW SYSTEM PULLING EAST OF THE STATE BY THE
END OF THE DAY THURSDAY BUT WITH MODEL INCONSISTENCIES...WILL LET
SLIGHT CHANCE POPS RIDE ACROSS EXTREME SOUTHERN COUNTIES INTO THE
WEEKEND. WILL SPREAD LOW CHANCE POPS BACK ACROSS THE REST OF THE
COUNTY WARNING AREA SUNDAY AS SYSTEM DEVELOPS AND MOVES NORTHEAST
OUT OF THE GULF.
&&

.AVIATION...
STRONG SHORT WAVE COMBINING WITH VERY UNSTABLE AIR MASS TO PRODUCE
LINE OF SEVERE THUNDERSTORMS ACROSS NORTH GEORGIA...WITH HAIL TO 2
INCHES IN DIAMETER AND EVEN SOME TORNADIC CIRCULATIONS INDICATED. IF
THIS LINE HOLDS TOGETHER...IT WILL REACH THE ATL AIRPORT AREA AROUND
8 PM. EXPECT INCREASING THREAT OF DAMAGING STRAIGHT LINE WINDS AS IT
MOVES FURTHER SOUTH IN AN INCREASINGLY LINEAR CONFIGURATION.
ISOLATED THUNDERSTORMS WILL ALSO CONTINUE TO DEVELOP FURTHER SOUTH
IN THE EXTREMELY UNSTABLE AIR MASS PRESENT ACROSS THE AREA. MUCH
QUIETER CONDITIONS WILL EVOLVE AFTER 06Z...BUT THERE IS THE
POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS...ESPECIALLY I-20 SOUTH.
OVERALL CONDITIONS WILL BE MVFR OVERNIGHT BECAUSE OF CIGS...BUT
COULD BE IFR IN FOG AND LOW CLOUDS 09Z-14Z TUE. EXPECT VFR OUTSIDE
OF ANY POTENTIAL SEVERE THUNDERSTORMS TUE AFTERNOON.

CEILINGS...LINE OF THUNDERSTORMS MAIN FOCUS FOR CIGS NEXT 6
HOURS...BRINGING CIGS AOB025. CIGS WILL LIKELY REMAIN MVFR OVERNIGHT
FOR THE MOST PART...WITH VFR CIGS EXPECTED AFTER 16Z MON...OUTSIDE
OF ISOLATED SEVERE THUNDERSTORMS.

VISIBILITY...AGAIN...MAIN CONCERN LINE OF TSRA. NOT POSITIVE IT WILL
AFFECT ATL-AHN AIRPORTS...BUT POTENTIAL IS INCREASING. EXPECT IFR TO
EVEN LIFR VISIBILITY IF IT DOES. OTHERWISE...GENERALLY VFR
VISIBILTIES OUTSIDE ISOLATED SHRA/TSRA THROUGH 06Z...WITH MVFR IN BR
REMAINDER OF NIGHT...WITH ISOLATED IFR IN BR 09Z-14Z TUE.

WX...MAIN CONCERN LINE OF SVR TSRA MOVING ESE 45KTS THROUGH N GA AT
THIS TIME. GOOD POTENTIAL FOR LINE TO REACH ATL-AHN BEFORE
DIMINISHING. ISOLD TSRA WILL AFFECT CSG-MCN AREA THROUGH EVENING.
VERY UNSTABLE AIR MASS AND UNSEASONABLY WARM TEMPS ALLOW FOR
POSSIBLE ADDITIONAL ISOLD-SCT TSRA DEVELOPMENT OVERNIGHT...EVEN AFT
06Z.

WIND...EXPECT WIND TO REMAIN WEST THROUGH THIS TAF SET. OVERNIGHT
AND THROUGH MOST OF THE DAY TUE...SHOULD REMAIN IN THE RANGE OF
260-290...BECOMING MORE 310-320 TOWARD 00Z WED. SPEEDS CONSIDERABLY
LESS TUE THAN TODAY...GENERALLY 5-10KTS. HOWEVER...LINE OF SVR TSRA
WILL BRING POTENTIAL WINDS GUSTS OF 25-35KTS TO ATL-AHN AREA THROUGH
02Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         53  69  47  61 /  50  20  20  20
ATHENS          52  71  46  62 /  50  20  20  20
GAINESVILLE     50  67  45  60 /  50  10  10  20
ROME            51  69  43  59 /  50  10  10  20
COLUMBUS        56  74  55  66 /  30  20  20  50
MACON           56  74  50  67 /  30  20  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&
Hazardous weather outlook, Feb 21, 8:56 PM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 PM EST MON FEB 21 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
856 PM EST MON FEB 21 2005

.DAY ONE...TONIGHT.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE IN NORTH GEORGIA UNTIL 2 AM
TUESDAY MORNING...

.SYNOPSIS...
A STRONG UPPER-LEVEL DISTURBANCE IS MOVING ACROSS NORTH ALABAMA AND
NORTH GEORGIA THIS EVENING...WHILE AN UNSEASONABLY WARM AND VERY
UNSTABLE AIR MASS IS IN PLACE ACROSS THE REGION.

.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THUNDERSTORMS THROUGH EARLY TUESDAY MORNING
WILL BE LARGE HAIL...MOSTLY PENNY TO QUARTER-SIZED HAIL...BUT SOME
STORMS COULD STILL PRODUCE GOLF BALL SIZE HAIL...ESPECIALLY BEFORE
MIDNIGHT. IN ADDITION...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND LOCALLY VERY HEAVY RAIN ARE ALSO
POSSIBLE. THE MOST SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS WILL
BE NORTH OF A LINE FROM CEDARTOWN...TO ATLANTA...TO
MILLEDGEVILLE...TO LOUISVILLE.

.DISCUSSION...
A VERY WARM AND VERY UNSTABLE AIR MASS IS IN PLACE ACROSS GEORGIA
TODAY. A POTENT UPPER-LEVEL SHORT WAVE WAS RACING ACROSS THE AREA
FROM THE WEST. CAPES OF 500 TO 1000...LIFTED INDICES OF -2 TO
-4...SHOWALTERS TO -3. IN ADDITION...THE ENERGY HELICTY INDEX IS AS
HIGH AS 1.5 IN WESTERN PORTIONS OF THE AREA THIS AFTERNOON. ABUNDANT
LOW-LEVEL MOISTURE IS ALSO IN PLACE. THIS HAS SET THE STAGE FOR
ISOLATED TO SCATTERED SEVERE SUPERCELL THUNDERSTORMS AND SEVERE
MULTI-CELL THUNDERSTORMS THROUGH THE EVENING. THE MOST SIGNIFICANT
PROBLEM HAS BEEN AND WILL CONTINUE TO BE LARGE DAMAGING HAIL. THE
THREAT SHOULD DIMINISH AFTER MIDNIGHT...BUT ENOUGH INSTABILITY EXISTS
FOR ISOLATED THUNDERSTORMS TO CONTINUE EVEN AFTER MIDNIGHT ACROSS
NORTH AND CENTRAL GEORGIA...ALTHOUGH THEY ARE EXPECTED TO BE SEVERE
LIMITS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION REMAINS POSSIBLE ACROSS NORTH GEORGIA...MOSTLY
NORTH OF INTERSTATE 20...UNTIL 2 AM EST TUESDAY MORNING.  EMERGENCY
MANAGERS WILL NEED TO CONTINUE TO MONITOR THE SITUATION CLOSELY
THROUGH 2 AM EST TUESDAY FOR POSSIBLE ACTIVATION OF EMERGENCY
OPERATIONS CENTERS.  HOWEVER...THE THREAT FOR HAIL GREATER IN SIZE
THAN GOLF BALLS APPEARS TO HAVE DIMINISHED.

.DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH MONDAY...
AN EXTREMELY UNSTABLE AIR MASS WILL BE PRESENT OVER THE AREA TUESDAY
AFTERNOON WITH UNSEASONABLY WARM TEMPERATURES. HOWEVER...THE MID AND
UPPER-LEVELS OF THE ATMOSPHERE WILL UNDERGO CONSIDERABLE DRYING
TUESDAY. THIS SHOULD INHIBIT THUNDERSTORM DEVELOPMENT. HOWEVER...IF
ANY THUNDERSTORMS DEVELOP TUESDAY...THEY COULD QUICKLY BECOME SEVERE.
HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED FOR THE PERIOD
WEDNESDAY THROUGH MONDAY AS COLDER AIR MOVES BACK INTO THE REGION.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

RAB

In the hours before

Local storm report, Feb 21, 8:56 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 PM EST MON FEB 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     HAIL             KENNESAW                34.02N 84.62W
02/21/2005  0.75 INCH        COBB               GA   PUBLIC

1230 PM     HAIL             ETON                    34.82N 84.76W
02/21/2005  1.00 INCH        MURRAY             GA   STORM CHASER

            WINDS WERE ESTIMATED AROUND 65 MPH.

1232 PM     HAIL             ELLIJAY                 34.69N 84.48W
02/21/2005  0.88 INCH        GILMER             GA   PUBLIC

1245 PM     HAIL             BLUE RIDGE              34.86N 84.33W
02/21/2005  0.75 INCH        FANNIN             GA   FIRE DEPT/RESCUE

0125 PM     HAIL             TUCKER                  33.85N 84.22W
02/21/2005  0.88 INCH        DEKALB             GA   PUBLIC

0125 PM     HAIL             GRAYSON                 33.89N 83.96W
02/21/2005  1.00 INCH        GWINNETT           GA   PUBLIC

            NUMEROUS REPORTS OF QUARTER-SIZED HAIL IN GWINNETT
            COUNTY.

0130 PM     HAIL             SNELLVILLE              33.86N 84.01W
02/21/2005  1.00 INCH        GWINNETT           GA   PUBLIC

0140 PM     HAIL             BETHLEHEM               33.94N 83.71W
02/21/2005  1.00 INCH        BARROW             GA   PUBLIC

0147 PM     HAIL             LOGANVILLE              33.84N 83.90W
02/21/2005  0.75 INCH        WALTON             GA   PUBLIC

0159 PM     HAIL             LEXINGTON               33.87N 83.11W
02/21/2005  0.75 INCH        OGLETHORPE         GA   PUBLIC

0200 PM     HAIL             WATKINSVILLE            33.86N 83.41W
02/21/2005  0.75 INCH        OCONEE             GA   PUBLIC

0221 PM     HAIL             WATKINSVILLE            33.86N 83.41W
02/21/2005  0.75 INCH        OCONEE             GA   PUBLIC

0229 PM     HAIL             LEXINGTON               33.87N 83.11W
02/21/2005  0.75 INCH        OGLETHORPE         GA   PUBLIC

0325 PM     HAIL             5 E SHARON              33.56N 82.71W
02/21/2005  0.75 INCH        WARREN             GA   EMERGENCY MNGR

0420 PM     HAIL             CRANDALL                34.87N 84.75W
02/21/2005  0.75 INCH        MURRAY             GA   FIRE DEPT/RESCUE

0450 PM     HAIL             TRION                   34.55N 85.31W
02/21/2005  1.00 INCH        CHATTOOGA          GA   AMATEUR RADIO

0458 PM     HAIL             BLAIRSVILLE             34.87N 83.95W
02/21/2005  0.75 INCH        UNION              GA   PUBLIC

0500 PM     HAIL             SUMMERVILLE             34.48N 85.35W
02/21/2005  1.50 INCH        CHATTOOGA          GA   AMATEUR RADIO

0500 PM     HAIL             TRION                   34.55N 85.31W
02/21/2005  1.50 INCH        CHATTOOGA          GA   AMATEUR RADIO

0519 PM     HAIL             CALHOUN                 34.49N 84.94W
02/21/2005  0.88 INCH        GORDON             GA   AMATEUR RADIO

0520 PM     HAIL             10 W JASPER             34.47N 84.60W
02/21/2005  1.00 INCH        PICKENS            GA   PUBLIC

0524 PM     HAIL             MENLO                   34.48N 85.48W
02/21/2005  0.88 INCH        CHATTOOGA          GA   AMATEUR RADIO

0528 PM     HAIL             2 N ADAIRSVILLE         34.40N 84.91W
02/21/2005  1.00 INCH        BARTOW             GA   PUBLIC

0530 PM     HAIL             4 S CALHOUN             34.44N 84.94W
02/21/2005  2.00 INCH        GORDON             GA   AMATEUR RADIO

0555 PM     HAIL             ROME                    34.26N 85.19W
02/21/2005  2.00 INCH        FLOYD              GA   PUBLIC

0600 PM     HAIL             HOLLY SPRINGS           34.17N 84.50W
02/21/2005  1.75 INCH        CHEROKEE           GA   PUBLIC

0605 PM     HAIL             3 W CANTON              34.25N 84.54W
02/21/2005  2.00 INCH        CHEROKEE           GA   EMERGENCY MNGR

0610 PM     HAIL             CANTON                  34.25N 84.49W
02/21/2005  2.00 INCH        CHEROKEE           GA   EMERGENCY MNGR

0625 PM     HAIL             CUMMING                 34.21N 84.14W
02/21/2005  0.75 INCH        FORSYTH            GA   PUBLIC

0630 PM     HAIL             ACWORTH                 34.06N 84.68W
02/21/2005  1.75 INCH        COBB               GA   PUBLIC

0638 PM     HAIL             SUGAR HILL              34.10N 84.04W
02/21/2005  1.00 INCH        GWINNETT           GA   PUBLIC

0650 PM     HAIL             BUFORD                  34.12N 84.00W
02/21/2005  1.00 INCH        GWINNETT           GA   TRAINED SPOTTER

0655 PM     HAIL             5 NNE AUBURN            34.08N 83.80W
02/21/2005  1.00 INCH        BARROW             GA   COUNTY OFFICIAL

0700 PM     TSTM WND DMG     2 NE AUBURN             34.03N 83.81W
02/21/2005                   BARROW             GA   EMERGENCY MNGR

            SEVERAL PINE TREES DOWN ALONG COUNTYLINE-AUBURN AND
            CHICKEN LYLE ROADS.

0702 PM     HAIL             GIBSON                  33.23N 82.60W
02/21/2005  0.75 INCH        GLASCOCK           GA   EMERGENCY MNGR

0705 PM     BLIZZARD         6 W WOODSTOCK           34.10N 84.62W
02/21/2005                   COBB               GA   EMERGENCY MNGR

0710 PM     HAIL             2 W WINTERVILLE         33.97N 83.32W
02/21/2005  1.00 INCH        CLARKE             GA   LAW ENFORCEMENT

0714 PM     HAIL             NORCROSS                33.94N 84.21W
02/21/2005  0.88 INCH        GWINNETT           GA   AMATEUR RADIO

0715 PM     HAIL             AUBURN                  34.01N 83.83W
02/21/2005  2.00 INCH        BARROW             GA   EMERGENCY MNGR

0720 PM     HAIL             LILBURN                 33.89N 84.14W
02/21/2005  1.75 INCH        GWINNETT           GA   TRAINED SPOTTER

0732 PM     HAIL             SANDERSVILLE            32.98N 82.81W
02/21/2005  0.75 INCH        WASHINGTON         GA   COUNTY OFFICIAL

0735 PM     HAIL             SANDY SPRINGS           33.94N 84.37W
02/21/2005  1.00 INCH        FULTON             GA   PUBLIC

0740 PM     HAIL             TUCKER                  33.85N 84.22W
02/21/2005  1.00 INCH        DEKALB             GA   PUBLIC

0740 PM     HAIL             DECATUR                 33.77N 84.30W
02/21/2005  0.88 INCH        DEKALB             GA   TRAINED SPOTTER

0743 PM     HAIL             4 W CANTON              34.25N 84.56W
02/21/2005  1.00 INCH        CHEROKEE           GA   EMERGENCY MNGR

0745 PM     HAIL             ATHENS                  33.96N 83.39W
02/21/2005  0.88 INCH        CLARKE             GA   PUBLIC

0753 PM     HAIL             5 SW SNELLVILLE         33.81N 84.07W
02/21/2005  1.75 INCH        GWINNETT           GA   TRAINED SPOTTER

0755 PM     HAIL             SNELLVILLE              33.86N 84.01W
02/21/2005  1.00 INCH        GWINNETT           GA   PUBLIC

            DIME TO QUARTER SIZED HAIL COVERING GROUND.

0800 PM     HAIL             4 SSW SNELLVILLE        33.80N 84.04W
02/21/2005  1.00 INCH        GWINNETT           GA   TRAINED SPOTTER

0803 PM     HAIL             LOGANVILLE              33.84N 83.90W
02/21/2005  1.00 INCH        WALTON             GA   PUBLIC

0815 PM     HAIL             CRAWFORD                33.88N 83.16W
02/21/2005  1.00 INCH        OGLETHORPE         GA   FIRE DEPT/RESCUE

0835 PM     HAIL             OXFORD                  33.62N 83.87W
02/21/2005  1.00 INCH        NEWTON             GA   PUBLIC

0650 PM     HAIL             ALPHARETTA              34.07N 84.27W
02/21/2005  1.00 INCH        FULTON             GA   PUBLIC

&&

LPR
Special weather statement, Feb 21, 10:22 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 PM EST MON FEB 21 2005

GAZ011>014-019>025-027-030-035>039-220700-
BANKS-BARROW-BARTOW-CHATTOOGA-CHEROKEE-CLARKE-DAWSON-FLOYD-FORSYTH-
GORDON-HALL-JACKSON-MADISON-OCONEE-OGLETHORPE-PICKENS-POLK-WILKES-
1022 PM EST MON FEB 21 2005

...SEVERE THUNDERSTORM WATCH NUMBER 22 HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...BANKS...BARROW...BARTOW...CHATTOOGA...CHEROKEE...CLARKE...
DAWSON...FLOYD...FORSYTH...GORDON...HALL...JACKSON...MADISON...OCONEE
...OGLETHORPE...PICKENS...POLK...AND WILKES.

GAZ031>034-041>062-068-070>076-082>086-097-220700-
BALDWIN-BIBB-BUTTS-CARROLL-CLAYTON-COBB-COWETA-DEKALB-DOUGLAS-
EMANUEL-FAYETTE-FULTON-GLASCOCK-GREENE-GWINNETT-HANCOCK-HARALSON-
HEARD-HENRY-JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-MONROE-
MORGAN-NEWTON-PAULDING-PIKE-PUTNAM-ROCKDALE-SPALDING-TALIAFERRO-
TWIGGS-WALTON-WARREN-WASHINGTON-WILKINSON-
1022 PM EST MON FEB 21 2005

...SEVERE THUNDERSTORM WATCH NUMBER 22 REMAINS IN EFFECT...

THE SEVERE THUNDERSTORM WATCH CONTINUES FOR THE FOLLOWING COUNTIES...
BALDWIN...BIBB...BUTTS...CARROLL...CLAYTON...COBB...COWETA...
DEKALB...DOUGLAS...EMANUEL...FAYETTE...GLASCOCK...GREENE...
GWINNETT...HANCOCK...HARALSON...HEARD...HENRY...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MONROE...
MORGAN...NEWTON...NORTH FULTON...PAULDING...PIKE...PUTNAM...
ROCKDALE...SOUTH FULTON...SPALDING... TALIAFERRO...TWIGGS...
WALTON...WARREN...WASHINGTON AND WILKINSON COUNTIES.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 7:17 PM ESTSevere Thunderstorm WarningFFCBartow28 min
Feb 21, 7:19 PM ESTSevere Thunderstorm WarningFFCClarke, Oconee41 min
Feb 21, 7:30 PM ESTSevere Thunderstorm WarningFFCWalton45 min
Feb 21, 7:31 PM ESTSevere Thunderstorm WarningFFCJefferson, Washington44 min
Feb 21, 7:36 PM ESTSevere Thunderstorm WarningFFCCherokee24 min
Feb 21, 7:43 PM ESTSevere Thunderstorm WarningFFCDeKalb, Gwinnett32 min
Feb 21, 7:52 PM ESTSevere Thunderstorm WarningFFCMorgan38 min
Feb 21, 7:55 PM ESTSevere Thunderstorm WarningFFCGreene, Oglethorpe50 min
Feb 21, 8:01 PM ESTSevere Thunderstorm WarningFFCRockdale29 min
Feb 21, 8:15 PM ESTSevere Thunderstorm WarningFFCWalton30 min
Feb 21, 8:23 PM ESTSevere Thunderstorm WarningFFCCobb37 min
Feb 21, 8:23 PM ESTSevere Thunderstorm WarningFFCTaliaferro, Wilkes37 min
Feb 21, 8:30 PM ESTSevere Thunderstorm WarningFFCFulton30 min
Feb 21, 8:35 PM ESTSevere Thunderstorm WarningFFCMorgan, Newton40 min
Feb 21, 8:43 PM ESTSevere Thunderstorm WarningFFCDeKalb32 min
Feb 21, 8:52 PM ESTSevere Thunderstorm WarningFFCWarren23 min
Feb 21, 9:08 PM ESTSevere Thunderstorm WarningFFCRockdale37 min
Feb 21, 9:19 PM ESTSevere Thunderstorm WarningFFCGreene26 min
Feb 21, 9:20 PM ESTSevere Thunderstorm WarningFFCNewton25 min
Feb 21, 9:36 PM ESTSevere Thunderstorm WarningFFCHancock39 min
Feb 21, 9:45 PM ESTSevere Thunderstorm WarningFFCWashington45 min
Feb 21, 9:49 PM ESTSevere Thunderstorm WarningFFCJasper, Morgan26 min
Feb 21, 10:02 PM ESTSevere Thunderstorm WarningFFCJefferson43 min
Feb 21, 10:06 PM ESTSevere Thunderstorm WarningFFCPutnam39 min
Feb 21, 10:08 PM ESTSevere Thunderstorm WarningFFCHeard37 min
Feb 21, 10:18 PM ESTSevere Thunderstorm WarningFFCCarroll27 min
Feb 21, 10:34 PM ESTSevere Thunderstorm WarningFFCCoweta26 min
Feb 21, 10:35 PM ESTSevere Thunderstorm WarningFFCFayette25 min
Feb 21, 10:57 PM ESTSevere Thunderstorm WarningFFCHaralson18 min
Feb 21, 11:03 PM ESTSevere Thunderstorm WarningFFCCoweta, Fayette42 min
Feb 21, 11:03 PM ESTSevere Thunderstorm WarningFFCHeard27 min
Feb 21, 11:17 PM ESTSevere Thunderstorm WarningFFCHarris43 min
Feb 21, 11:23 PM ESTSevere Thunderstorm WarningFFCHenry, Newton52 min
Feb 21, 11:41 PM ESTSevere Thunderstorm WarningFFCMeriwether, Pike, Spalding34 min
Feb 21, 11:46 PM ESTSevere Thunderstorm WarningFFCTalbot44 min
Feb 21, 11:48 PM ESTSevere Thunderstorm WarningFFCTroup27 min
Feb 22, 12:11 AM ESTSevere Thunderstorm WarningFFCHarris34 min
Feb 22, 12:29 AM ESTSevere Thunderstorm WarningFFCTalbot46 min
Feb 22, 1:10 AM ESTSevere Thunderstorm WarningFFCTaylor50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.